Alert archive / Mississippi / Flash Flood Warnings in 2000

Flash Flood Warning 12, NWS Jackson, MS

April 3, 2000Carroll County, Grenada County, Holmes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 3, 2000, 1:34 PM CDT for Carroll County, Grenada County, Holmes County, Mississippi. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2000, 1:34 PM CDT (18:34 UTC)
Expired
Apr 3, 2000, 3:30 PM CDT
In force
116 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Carroll County, MS, Grenada County, MS, Holmes County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
431 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
368 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 031834
FFWJAN
MSC015-043-051-032030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
134 PM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI
  CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI
  HOLMES COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 330 PM CDT

* AT 132 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED MORE RAIN
  APPROACHING THE WARNED AREA. SIX TO TEN INCHES OF RAIN HAS
  ALREADY FALLEN IN THIS AREA DURING THE PAST TWO DAYS...AND AN
  ADDITIONAL HALF INCH TO ONE INCH IS LIKELY THROUGH 330 PM. THIS
  WILL CAUSE ADDITIONAL FLOODING...AND AGGRAVATE ONGOING FLOODING.

MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.

64

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 12:50 PM CDT, 44 minutes earlier.

Area forecast discussion, Apr 3, 12:50 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT MON APR 3 2000

UPDATED ZONES FOR A FEW REASONS...FIRST REMOVED MENTION OF THE
TORNADO WATCH FROM THE SOUTHERN AND EASTERN ZONES. NEXT...AFTER
CHECKING THE TEMPERATURES READINGS IN THE NORTH APPEAR TO BE HOLDING
IN THE 60S...WITH THE APPROACHING FRONT AND RAIN SHIELD AND
SUBSTANTIAL CLOUD COVER DON'T THINK HIGHS IN THE 70S WERE FEASIBLE. LOWERED
IN MOST AREAS...ALSO DROPPED WINDS DOWN A CAT...LOWERED POPS TO
LIKELY CAT WITH THE BREAKS IN THE RAINFALL.

In the hours before

Special weather statement, Apr 3, 10:31 AM CDT, 3 hours 3 minutes before
MSZ042>066-072>074-031630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1031 AM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CLEARED A PORTION OF
TORNADO WATCH 154. COUNTIES CLEARED INCLUDE:

IN CENTRAL MISSISSIPPI:
YAZOO...MADISON MS...LEAKE...NESHOBA...WARREN...HINDS...RANKIN...
SCOTT...CLAIBORNE...COPIAH...SIMPSON...JEFFERSON...

IN SOUTH MISSISSIPPI:
ADAMS...FRANKLIN MS...LINCOLN...LAWRENCE...JEFFERSON DAVIS...

TORNADO WATCH 154 REMAINS VALID UNTIL 1200 PM CDT MONDAY FOR THE
FOLLOWING COUNTIES:

IN CENTRAL MISSISSIPPI:
KEMPER...NEWTON...LAUDERDALE...SMITH...JASPER...CLARKE...

IN SOUTH MISSISSIPPI:
COVINGTON...JONES...MARION...LAMAR...FORREST...
Special weather statement, Apr 3, 10:45 AM CDT, 2 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
040300-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT MON APR 3 2000

DUE TO SUBSTANTIAL RAINS TRIGGERED BY PASSING UPPER LEVEL
DISTURBANCES THE AIRMASS OVER NORTH AND MUCH OF CENTRAL MISSISSIPPI
HAS STABILIZED THIS MORNING. HOWEVER AREAS IN THE SOUTHEAST COUNTIES
ARE STILL UNSTABLE...AS A RESULT THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS IN SOUTHEAST MISSISSIPPI TODAY.

ISOLATED THUNDERSTORMS COULD PRODUCE STRONG GUSTY WINDS...HEAVY
RAINFALL AND SOME HAIL. FLASH FLOODING WILL CONTINUE TO BE THE MAIN
THREAT THROUGH THE AFTERNOON AND EARLY EVENING HOURS AS ADDITIONAL
RAINFALL ODN SATURATED GROUNDS WILL CONTINUE TO INFLATE PROBLEMS.

EMERGENCY MANAGEMENT PERSONNEL WILL NEED TO KEEP ABREAST OF THE
LATEST WEATHER CONDITIONS.

FOR INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:01 PM CDTSevere Thunderstorm WarningJANAdams44 min
Apr 2, 7:11 PM CDTSevere Thunderstorm WarningJANCopiah34 min
Apr 2, 7:15 PM CDTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Apr 2, 7:31 PM CDTSevere Thunderstorm WarningJANKemper29 min
Apr 2, 7:35 PM CDTSevere Thunderstorm WarningJANNoxubee25 min
Apr 2, 7:44 PM CDTTornado WarningJANCopiah31 min
Apr 2, 7:46 PM CDTSevere Thunderstorm WarningJANHinds, Rankin44 min
Apr 2, 7:49 PM CDTSevere Thunderstorm WarningJANAdams, Franklin41 min
Apr 2, 8:01 PM CDTTornado WarningJANSimpson44 min
Apr 2, 8:05 PM CDTSevere Thunderstorm WarningJANNeshoba25 min
Apr 2, 8:10 PM CDTSevere Thunderstorm WarningJANLincoln65 min
Apr 2, 8:17 PM CDTSevere Thunderstorm WarningJANKemper58 min
Apr 2, 8:23 PM CDTSevere Thunderstorm WarningJANSmith67 min
Apr 2, 8:31 PM CDTTornado WarningJANLincoln44 min
Apr 2, 8:45 PM CDTSevere Thunderstorm WarningJANLawrence60 min
Apr 2, 8:46 PM CDTSevere Thunderstorm WarningJANSimpson44 min
Apr 2, 9:01 PM CDTTornado WarningJANLawrence44 min
Apr 2, 9:09 PM CDTFlash Flood WarningJANHinds, Madison, Rankin96 min
Apr 2, 9:15 PM CDTSevere Thunderstorm WarningJANLincoln30 min
Apr 2, 9:15 PM CDTTornado WarningJANJefferson Davis30 min
Apr 2, 9:30 PM CDTSevere Thunderstorm WarningJANCovington45 min
Apr 2, 9:34 PM CDTSevere Thunderstorm WarningJANMarion56 min
Apr 2, 9:36 PM CDTSevere Thunderstorm WarningJANJasper24 min
Apr 2, 9:41 PM CDTTornado WarningJANCovington, Smith64 min
Apr 2, 9:55 PM CDTSevere Thunderstorm WarningJANClarke50 min
Apr 2, 10:02 PM CDTSevere Thunderstorm WarningJANJasper, Jones43 min
Apr 2, 10:41 PM CDTSevere Thunderstorm WarningJANClarke34 min
Apr 2, 11:47 PM CDTSevere Thunderstorm WarningJANCopiah43 min
Apr 3, 12:07 AM CDTSevere Thunderstorm WarningJANHinds, Rankin68 min
Apr 3, 12:26 AM CDTSevere Thunderstorm WarningJANJefferson34 min
Apr 3, 12:45 AM CDTSevere Thunderstorm WarningJANClaiborne30 min
Apr 3, 12:52 AM CDTSevere Thunderstorm WarningJANScott38 min
Apr 3, 1:25 AM CDTFlash Flood WarningJANClaiborne, Hinds, Madison, Rankin, Warren6 hr
Apr 3, 1:28 AM CDTSevere Thunderstorm WarningJANRankin32 min
Apr 3, 1:35 AM CDTSevere Thunderstorm WarningJANLeake, Scott40 min
Apr 3, 2:14 AM CDTSevere Thunderstorm WarningJANLeake, Scott46 min
Apr 3, 2:19 AM CDTSevere Thunderstorm WarningJANNeshoba26 min
Apr 3, 2:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison52 min
Apr 3, 3:27 AM CDTSevere Thunderstorm WarningJANHinds33 min
Apr 3, 4:16 AM CDTSevere Thunderstorm WarningJANIssaquena29 min
Apr 3, 4:26 AM CDTSevere Thunderstorm WarningJANSharkey24 min
Apr 3, 5:02 AM CDTSevere Thunderstorm WarningJANHolmes43 min
Apr 3, 5:28 AM CDTSevere Thunderstorm WarningJANIssaquena, Warren47 min
Apr 3, 6:01 AM CDTTornado WarningJANIssaquena, Sharkey, Yazoo44 min
Apr 3, 6:10 AM CDTSevere Thunderstorm WarningJANAdams35 min
Apr 3, 6:39 AM CDTTornado WarningJANAdams36 min
Apr 3, 6:47 AM CDTSevere Thunderstorm WarningJANFranklin, Jefferson28 min
Apr 3, 7:15 AM CDTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln45 min
Apr 3, 7:47 AM CDTSevere Thunderstorm WarningJANYazoo43 min
Apr 3, 7:51 AM CDTSevere Thunderstorm WarningJANMadison39 min
Apr 3, 7:57 AM CDTTornado WarningJANMadison48 min
Apr 3, 8:00 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds45 min
Apr 3, 8:14 AM CDTSevere Thunderstorm WarningJANRankin46 min
Apr 3, 8:36 AM CDTSevere Thunderstorm WarningJANSimpson39 min
Apr 3, 8:42 AM CDTTornado WarningJANAttala, Leake48 min
Apr 3, 8:51 AM CDTSevere Thunderstorm WarningJANScott39 min
Apr 3, 8:56 AM CDTTornado WarningJANLawrence, Lincoln49 min
Apr 3, 9:13 AM CDTSevere Thunderstorm WarningJANSimpson32 min
Apr 3, 9:22 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton53 min
Apr 3, 9:22 AM CDTSevere Thunderstorm WarningJANSmith53 min
Apr 3, 9:37 AM CDTTornado WarningJANJefferson Davis38 min
Apr 3, 9:40 AM CDTTornado WarningJANNeshoba35 min
Apr 3, 9:58 AM CDTTornado WarningJANCovington47 min
Apr 3, 10:18 AM CDTTornado WarningJANJasper, Jones, Smith42 min
Apr 3, 10:30 AM CDTSevere Thunderstorm WarningJANForrest, Lamar30 min
Apr 3, 11:01 AM CDTSevere Thunderstorm WarningJANClarke, Lauderdale44 min
Apr 3, 11:04 AM CDTSevere Thunderstorm WarningJANForrest, Lamar41 min
Apr 3, 11:35 AM CDTFlash Flood WarningJANBolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more3 hr
Apr 3, 12:02 PM CDTSevere Thunderstorm WarningJANAdams43 min
Apr 3, 4:25 PM CDTFlash Flood WarningJANHolmes2 hr

Nearby

Flash Flood Warnings in Mississippi, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.